On the locality of codeword symbols in non-linear codes

Michael Forbes, Sergey Yekhanin

Research output: Contribution to journalArticlepeer-review


Coordinate i of an error-correcting code has locality r if its value is determined by some r other coordinates. Recently an optimal trade-off between information locality of linear codes, code distance, and redundancy has been obtained. Furthermore, for linear codes meeting this trade-off, structure theorems were derived. In this work we generalize the trade-off and structure theorems to non-linear codes.

Original languageEnglish (US)
Pages (from-to)78-84
Number of pages7
JournalDiscrete Mathematics
Issue number1
StatePublished - Jun 6 2014
Externally publishedYes


  • Error-correcting codes
  • Locality
  • Non-linear codes

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'On the locality of codeword symbols in non-linear codes'. Together they form a unique fingerprint.

Cite this